Advertisement

The Indian Journal of Pediatrics

, Volume 86, Issue 6, pp 565–567 | Cite as

Fatal Agranulocytosis and Fournier’s Gangrene due to the Use of Metamizole: Correspondence

  • Hakan Ergün
  • Müberra Devrim GünerEmail author
Correspondence
  • 53 Downloads

To the Editor: We read with interest the article entitled “Fatal agranulocytosis and fournier’s gangrene due to the use of metamizole” by Aslan et al. published in IJP. They presented a case report of “Fatal agranulocytosis and Fournier’s gangrene” which they claim to have been developed following 8 g metamizole exposure two weeks ago [1]. However, the indication for which the suspected medication was used, concomitant medications and patient history were not included in this report and the judgment of the adverse event (AE) relationship is based on the similarity to an another case report [2] without using a formal causality assessment.

The referred case-report was another adolescent patient treated with the same drug [2]. Both of the reports did not include any assessment of causality. However, in the referred case, accidental re-exposure of metamizole and reoccurrence of agranulocytosis has been reported [2]. The causality score with this re-challenge would be at “certain”...

Notes

Copyright information

© Dr. K C Chaudhuri Foundation 2019

Authors and Affiliations

  1. 1.Department of Medical PharmacologyAnkara University Medical SchoolAnkaraTurkey
  2. 2.Department of Medical PharmacologyTOBB Economics and Technology University Medical SchoolAnkaraTurkey

Personalised recommendations